Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 145, NWS Raleigh, NC

July 2, 2015Johnston County, Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 2, 2015, 6:56 PM EDT for Johnston County, Wayne County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2015, 6:56 PM EDT (22:56 UTC)
Expired
Jul 2, 2015, 7:45 PM EDT
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 51 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 7:01 PM EDTTSTM WND DMGSelma, NCPOWER LINES REPORTED DOWN IN SELMA... TIME ESTIMATED BY RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1181 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WUUS52 KRAH 022256
SVRRAH
NCC101-191-022345-
/O.NEW.KRAH.SV.W.0145.150702T2256Z-150702T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 745 PM EDT

* AT 655 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
  EAST OF CLAYTON TO NEAR SMITHFIELD...AND MOVING SOUTHEAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOLDSBORO...SMITHFIELD...MOUNT OLIVE...FREMONT...WALNUT CREEK...
  MICRO...SELMA...FOUR OAKS...PINE LEVEL AND KENLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3516 7791 3517 7793 3517 7797 3518 7799
      3519 7802 3518 7807 3518 7810 3536 7847
      3571 7840 3564 7814 3561 7813 3559 7806
      3560 7805 3559 7795 3555 7782
TIME...MOT...LOC 2255Z 296DEG 25KT 3561 7835 3544 7839 

$$

ELLIS
3 follow-up statements
263 
WWUS52 KRAH 022319
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
719 PM EDT THU JUL 2 2015

NCC101-191-022345-
/O.CON.KRAH.SV.W.0145.000000T0000Z-150702T2345Z/
JOHNSTON NC-WAYNE NC-
719 PM EDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN JOHNSTON AND WAYNE COUNTIES...

AT 718 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
WEST OF FREMONT TO 10 MILES SOUTHEAST OF SMITHFIELD...MOVING EAST AT
40 MPH.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...SMITHFIELD...MOUNT OLIVE...FREMONT...WALNUT CREEK...
MICRO...SELMA...FOUR OAKS...PINE LEVEL AND KENLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... 
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY 
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROAD.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3548 7845 3564 7814 3561 7813 3559 7806
      3560 7805 3559 7795 3555 7782 3516 7791
      3517 7793 3517 7797 3518 7799 3519 7802
      3518 7807 3518 7810 3536 7847
TIME...MOT...LOC 2318Z 272DEG 33KT 3553 7808 3538 7824 

$$

ELLIS
880 
WWUS52 KRAH 022332
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT THU JUL 2 2015

NCC101-022341-
/O.CAN.KRAH.SV.W.0145.000000T0000Z-150702T2345Z/
JOHNSTON NC-
732 PM EDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSTON COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3516 7791 3517 7793 3517 7797 3519 7802
      3518 7810 3528 7830 3531 7829 3532 7827
      3532 7824 3534 7822 3535 7815 3537 7816
      3539 7814 3542 7816 3560 7805 3559 7800
      3559 7794 3555 7782
TIME...MOT...LOC 2331Z 296DEG 25KT 3550 7800 3535 7816 

$$

NCC191-022345-
/O.CON.KRAH.SV.W.0145.000000T0000Z-150702T2345Z/
WAYNE NC-
732 PM EDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WAYNE COUNTY...

AT 731 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
FREMONT TO 10 MILES WEST OF GOLDSBORO...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...FREMONT...WALNUT CREEK...PIKEVILLE...
EUREKA...BROGDEN...MAR-MAC...NAHUNTA AND GRANTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY YOUR
REPORT. THIS ACT MAY SAVE THE LIVES OF OTHERS IN THE PATH OF
DANGEROUS WEATHER.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3516 7791 3517 7793 3517 7797 3519 7802
      3518 7810 3528 7830 3531 7829 3532 7827
      3532 7824 3534 7822 3535 7815 3537 7816
      3539 7814 3542 7816 3560 7805 3559 7800
      3559 7794 3555 7782
TIME...MOT...LOC 2331Z 296DEG 25KT 3550 7800 3535 7816 

$$

ELLIS
166 
WWUS52 KRAH 022342
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT THU JUL 2 2015

NCC191-022352-
/O.EXP.KRAH.SV.W.0145.000000T0000Z-150702T2345Z/
WAYNE NC-
742 PM EDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY WILL EXPIRE AT
745 PM EDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3516 7791 3517 7793 3517 7797 3519 7802
      3518 7810 3528 7830 3531 7829 3532 7827
      3532 7824 3534 7822 3535 7815 3537 7816
      3539 7814 3542 7816 3560 7805 3559 7800
      3559 7794 3555 7782
TIME...MOT...LOC 2341Z 296DEG 25KT 3550 7800 3535 7816 

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:00 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jul 2, 3:00 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT THU JUL 2 2015

.SYNOPSIS...A COLD FRONT WILL APPROACH FROM THE NORTH..AND STALL
OVER THE MIDDLE ATLANTIC STATES TONIGHT THROUGH THE HOLIDAY WEEKEND.
MEANWHILE A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS
OVERHEAD...BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...

LATE AFTERNOON THROUGH TONIGHT... LOW LEVEL ATMOSPHERE HAS BECOME
SLIGHT-MODERATELY UNSTABLE AT MID AFTERNOON THANKS TO PARTLY SUNNY
SKIES. AS OF 18Z...ISOLATED SHOWERS HAVE DEVELOPED ALONG A SLOW
MOVING 925-850MB TROUGH...ORIENTATED SW-NE ACROSS THE NORTHERN
PIEDMONT. MEANWHILE A MID LEVEL S/W WAS LIFTING E-NE OUT OF THE TN
VALLEY INTO THE CENTRAL/SOUTHERN APPALACHIANS. AS THIS MID LEVEL
FEATURE GETS CLOSER TO CENTRAL NC...EXPECT CONVECTION TO GROW IN
STRENGTH AND COVERAGE WITH THE GREATEST COVERAGE EXPECTED ACROSS THE
NORTHERN PIEDMONT IN VICINITY OF THE LOW LEVEL TROUGH. WESTERLY
STEERING FLOW WILL TAKE THIS CONVECTION INTO THE COASTAL PLAIN BY
SUNSET.

SEVERE PARAMETERS NOT OVERLY IMPRESSIVE AT 18Z THOUGH BULK SHEAR
VALUES ARE 5-10KTS STRONGER COMPARED TO THE GFS MODEL PROJECTIONS.
WITH SHEAR VALUES NEAR 30KTS...COULD SEE STORMS EVOLVE INTO BROKEN
BANDS WHICH MAY LEAD TO A FEW INSTANCES OF LOCALLY DAMAGING WINDS.

WHILE BULK OF CONVECTION WILL DIMINISH AROUND MIDNIGHT...A MOIST AND
SLIGHTLY UNSTABLE AIR MASS COUPLED WITH WEAK PERTURBATIONS CROSSING
OVERHEAD WILL CAUSE A FEW SHOWERS TO PERSIST WELL INTO THE OVERNIGHT
HOURS. MIN TEMPS UPPER 60S-LOWER 70S.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 300 PM THURSDAY...

FRIDAY...WATER VAPOR IMAGERY THIS AFTERNOON DEPICTS A WELL DEFINED
CONVECTIVELY INDUCE VORT MAX MOVING SEWD ON THE BACKSIDE OF THE
BAGGY UPPER LEVEL TROUGH. MODEL GUIDANCE HAS A FAIRLY GOOD HANDLE ON
THIS FEATURE. THIS SYSTEM PROJECTED TO ROUND THE BASE OF THE TROUGH
LATE TONIGHT/EARLY FRI THEN CROSS THE CAROLINAS LATER FRIDAY. BASED
ON CURRENT TIMING...SHOULD SEE SCATTERED CONVECTION DEVELOP A FEW
HOURS EARLIER THAN NORMAL...POSSIBLY AS EARLY AS 10-11 AM...WITH THE
MAJORITY OF THE CONVECTION OCCURRING BETWEEN NOON AND 8 PM.

THE LOW LEVEL ATMOSPHERE EXPECTED TO BE SLIGHT-MODERATELY UNSTABLE
ALONG WITH EFFECTIVE BULK SHEAR VALUES APPROACHING 30KTS...
SUPPORTIVE OF ORGANIZED CONVECTION. WIND PROFILE FAIRLY
UNIDIRECTIONAL (SW) SO EXPECT CONVECTION TO EVOLVE INTO BROKEN
BANDS...PRODUCING STRONG/LOCALLY DAMAGING WINDS.

MAX TEMPS FRIDAY DEPENDENT ON WHEN CONVECTION DEVELOPS AND EXTENT OF
CLOUD COVER OVERHEAD. EXPECT MORE CLOUDS THAN SUN NORTH AS WELL AS
MORE CONVECTION ACROSS THE NORTH SO SHOULD SEE A TEMP RANGE OF LOW-
MID 80S NORTH TO UPPER 80S/AROUND 90 SOUTH. EARLIER INITIATION OF
CONVECTION WILL LIKELY HAVE AN EFFECT ON MAX TEMPS (2-3 DEGREES
COOLER).

CURRENTLY APPEARS BULK OF ENERGY ASSOCIATED WITH THE VORT MAX EXITS
OUR REGION BY EARLY EVENING. THIS SUGGEST THAT CONVECTION SHOULD
SLOWLY WANE/DIMINISH BETWEEN 7-10 PM ACROSS THE REGION. SIMILAR TO
TONIGHT...PRESENCE OF OF A MOIST AIR MASS...A STALLED LOW LEVEL
TROUGH AND PERTURBATIONS ALOFT SUGGEST A FEW SHOWERS MAY LINGER INTO
THE OVERNIGHT HOURS. MIN TEMPS UPPER 60S-LOWER 70S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 245 PM FRIDAY...

THE GENERAL OVERALL PATTERN WILL BE DOMINATED BY GENERAL TROUGHINESS
IN THE UPPER LEVELS OVER THE EASTERN U.S. WITH A FEW SHORTWAVE
DISTURBANCES PROGRESSING THROUGH THE AREA. AT THE SURFACE...A
STALLED BOUNDARY WILL LINGER IN THE VICINITY OF CENTRAL NC...WITH
GENERALLY LOW PRESSURE OVER THE AREA THROUGH THE PERIOD. WHAT THIS
MEANS WEATHER-WISE IS THE TYPICAL SUMMERTIME HIGHER CHANCES FOR
CONVECTION DURING THE DAY/EVENING HOURS AND LESS OVERNIGHT/EARLY
MORNING. HOWEVER...SMALL VARIATIONS IN THIS PATTERN WILL HAVE BIG
IMPACTS ON THE CHANCES...TIMING...AND LOCATION OF CONVECTION...THUS
CONFIDENCE IS STILL NOT TERRIBLY HIGH IN THAT RESPECT. AS OF THE
LATEST MODEL RUNS...HIGHEST PRECIP CHANCES WILL BE ON SUNDAY.
TEMPERATURE-WISE: HIGHS WILL GENERALLY BE IN THE MID 80S TO LOW 90S
THROUGH THE PERIOD...WITH OVERNIGHT LOWS STEADY IN THE UPPER 60S TO
LOW 70S. FORECAST SOUNDINGS CONTINUE TO INDICATE PW'S IN THE 1.5-2
INCH RANGE THROUGH THE PERIOD...THUS THERE IS STILL THE THREAT OF
SOME MINOR FLOODING RESULTING FROM DEVELOPING STORMS. AS OF THIS
AFTERNOON...CENTRAL NC IS UNDER JUST A GENERAL THUNDER THREAT FOR
SATURDAY. A SHORTWAVE TRAVERSING THE AREA ON MONDAY MAY BRING THE
BEST CHANCE FOR STRONG STORMS...WITH GFS BUFR SOUNDINGS INDICATING
MODEST INSTABILITY...BUT WEAK SHEAR. GIVEN HOW THINGS CAN CHANGE
BETWEEN NOW AND THEN...WILL LEAVE MENTION OUT OF HWO FOR NOW.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 140 PM THURSDAY...

WHILE VFR CONDITIONS WILL GENERALLY PREDOMINATE ACROSS CENTRAL NC
THROUGH FRIDAY AFTERNOON...SCATTERED CONVECTION THIS AFTERNOON
THROUGH THIS EVENING...AND AGAIN ON FRIDAY WILL CAUSE PERIODS OF
MVFR CEILING AND VISIBILITIES. IN VICINITY OF THE STORMS...EXPECT
GUSTY WINDS WITH GUSTS 30-40KTS LIKELY.

A STALLED SURFACE FRONT NEAR THE VIRGINIA BORDER COUPLED WITH A
SERIES OF UPPER LEVEL DISTURBANCES WILL CAUSE PERIODS OF SHOWERS AND
STORMS ACROSS CENTRAL NC THROUGH TUESDAY. THE SCATTERED CONVECTION
WILL BE MOST LIKELY IN THE AFTERNOON AND EVENING HOURS. IN VICINITY
OF THE SHOWERS AND STORMS...EXPECT BRIEF INTERVALS OF MVFR
CONDITIONS ALONG WITH WIND GUSTS UP TO 40 KTS. AT THIS TIME...IT
APPEARS THAT THE CONVECTIVE COVERAGE WILL BE MOST NUMEROUS ON FRIDAY
AND AGAIN MONDAY.

&&

..RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...RAH
AVIATION...WSS
Hazardous weather outlook, Jul 2, 10:20 AM EDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1020 AM EDT THU JUL 2 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-031030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1020 AM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING
WIND GUSTS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE PROBABLE FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. THE MAIN SEVERE WEATHER HAZARD
WILL BE LOCALLY DAMAGING WINDS.

IN ADDITION...MULTIPLE ROUNDS OF THUNDERSTORMS FRIDAY THROUGH
MONDAY MAY LEAD TO MINOR FLOODING IN FLOOD PRONE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 2, 3:44 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT THU JUL 2 2015

NCZ021-022-038-039-022045-
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-FORSYTH NC-
344 PM EDT THU JUL 2 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
GUILFORD...NORTHWESTERN RANDOLPH...NORTHEASTERN DAVIDSON AND
SOUTHEASTERN FORSYTH COUNTIES UNTIL 445 PM EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF WINSTON-SALEM...MOVING EAST
AT 30 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...THOMASVILLE...
KERNERSVILLE...MCLEANSVILLE...ARCHDALE...TRINITY...PLEASANT GARDEN
AND JAMESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3612 8019 3609 7965 3570 7991 3598 8026
TIME...MOT...LOC 1943Z 292DEG 24KT 3602 8017

ELLIS
Special weather statement, Jul 2, 4:25 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT THU JUL 2 2015

NCZ022-039-022115-
GUILFORD NC-RANDOLPH NC-
425 PM EDT THU JUL 2 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
GUILFORD AND NORTHEASTERN RANDOLPH COUNTIES UNTIL 515 PM EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RANDLEMAN...MOVING SOUTHEAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...RANDLEMAN...NORTH CAROLINA ZOO...PLEASANT
GARDEN...LIBERTY...RAMSEUR...FRANKLINVILLE...STALEY AND RANDLEMAN
REGIONAL RESERVIOR MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3600 7988 3595 7954 3565 7955 3559 7969
      3582 8000
TIME...MOT...LOC 2025Z 293DEG 27KT 3589 7983

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 3:44 PM EDTSpecial Weather StatementRAHGuilford61 min
Jul 2, 4:25 PM EDTSpecial Weather StatementRAHRandolph50 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.